Jump to content

Trying to come off Zopiclone


[di...]

Recommended Posts

Hi all,

 

First of all what a great site this is. I've learned so much over the last few days by reading about everybody's experiences. Thank you.

 

About me: I've been taking Zopiclone for almost 4 years, but have managed to stay on one 7.5mg tablet per night before bed, which was my starting dosage, despite my increasing tollerance of the drug. I now get about 3-4 hours sleep after taking the tablet, then wake up and read for a bit then go to sleep again. The second sleep is more "natural" and I will dream.

 

I think the 2nd sleep means my insomnia may be over (I hope) as I can go back to sleep without the need for a second tablet. The causes for my initial insomnia 4 years ago have long gone, and I'm in a pretty good place. I also don't take any other medication.

 

What I do get is withdrawal effects, every day from early afternoon and I feel lethargic and always thirsty. By evening I start to feel anxious and am counting down until 10pm when I can take the next tablet. More generally, I find over the years of taking Z that I am not firing on all cylindars mentally and at times my memory is fuzzy. I really want to stop taking these things!

 

I feel that although I don't need Z to sleep and actually it doesn't really work on me any more (I've taken them in the afternoon before with zero effect), the withdrawal syptoms and increased anxiety if I stop taking Z will prevent me from sleeping. Does this make sense?

 

Anyhow, I cut my Z tablets in half and have taken a half dosage these last 2 nights. First night and yesterday were not great (but then not disastrous either) and last night and today were and are much better. I want to cut down to stopping entirely within a few days. Is this unrealistic, as I have read a lot of scary experiences on these boards. Or are there people who get off these drugs relatively easily. I'm hoping the latter, please!!!

 

Thanks for listening

 

Dipsy

 

 

Link to comment
Share on other sites

Hi Dipsy, Welcome to BenzoBuddies!

 

I took Ambien which is a drug similar to Zopiclone, and felt the same nervousness and fogginess you're experiencing, it was terrible.  I got the same 3 hours of sleep too, but unlike you, I took another pill.  :idiot:  When I quit the drug cold turkey, I couldn't sleep for a week or so, but I felt so much better, I didn't care!  You're doing this exactly right, taper for a bit, then be done with no lasting withdrawal symptoms.

 

Please ask questions, we're here to help.

 

Pam

Link to comment
Share on other sites

Thanks Pam, that really helps.

 

I do want this over and done with as quickly as possible (wouldn't we all?), so the taper I am planning is very short and I am worried about getting no sleep at all once I stop them completely on Saturday.

 

Still I'm positive about it all and very determined. I know how much better I'll feel once the Z is completely out of my system.

 

I'll report back on my progress.

 

Thanks again

 

Dips

Link to comment
Share on other sites

Hey Dips,

 

Your body will figure out what it needs to do, but it takes a little while, so don't get discouraged and reach for another sliver of the pill.  The true healing will start when you're completely off of the pill and your body has no choice but to figure it out on it's own.  I'm thrilled you're going to do this for yourself.  :thumbsup:

Link to comment
Share on other sites

Hello Dips and welcoming you to BB! Congrats on getting your taper started. Let us know how things are going and hang in there, keep us posted.
Link to comment
Share on other sites

Thanks Missy and thanks for asking.

 

I feel good today, very good in fact. I was very tired last night from about 7pm and had to take headache tablets, but nothing too major.  :)

 

Nervous about stopping completely, as although I've not had any problems so far halving from 7.5mg to 3.75mg of Zopiclone, I still feel very anxious to have that half tablet though. Am pleased though.

 

Dipsy xx

 

 

Link to comment
Share on other sites

Hi Dipsy,

 

The drug has a pretty strong psychological hold over us, it's convinced us we need it.  You won't believe how wonderfully freeing it is to finally realize you don't need to take a pill to sleep, it's great!  You're going to be just fine.

 

 

Link to comment
Share on other sites

2 nights now without taking Zopiclone!!

 

I've barely slept, which isn't a surprise and have a headache and stinging eyelids and am a little bit shaky. But other than that it's ok, I don't feel anxious and I haven't been tempted to give in half way through the night. I've made the decision that I've stopped and that's final, I just hope I get a few hours sleep soon!

 

Take care all.

 

Dipsy

Link to comment
Share on other sites

Hi Dipsy,

 

See, you're already seeing benefits, even though you're miserable!  It's just going to get better from here!  :yippee:

Link to comment
Share on other sites

×
×
  • Create New...